Alert archive / Florida / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Mar 27, 2016, 2:53 AM CDT for 7 counties in Florida. It took effect at Mar 27, 2016, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:53 AM CDT (07:53 UTC)
- In effect from
- Mar 27, 2016, 7:00 AM CDT
- Expired
- Mar 27, 2016, 12:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WGUS62 KTAE 270753 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 AM EDT SUN MAR 27 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH THIS EVENING... .RAINFALL TOTALS OVER THE WATCH AREA HAVE RANGED FROM FOUR TO CLOSE TO EIGHT INCHES. AN ADDITIONAL 2 TO 3 INCHES IS EXPECTED TODAY WITH LOCALLY HIGHER AMOUNTS. THIS IS EXPECTED TO PRODUCE LOCALIZED AREAS OF FLASH FLOODING TODAY IN POOR DRAINAGE AREAS AND ALONG SMALL CREEKS AND STREAMS. FLZ007>014-108-112-114-280000- /O.NEW.KTAE.FF.A.0003.160327T1200Z-160328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA 353 AM EDT SUN MAR 27 2016 /253 AM CDT SUN MAR 27 2016/ ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF FL AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN FL...COASTAL BAY...COASTAL GULF AND SOUTH WALTON. IN NORTHWEST FLORIDA...CALHOUN... CENTRAL WALTON...HOLMES...INLAND BAY...INLAND GULF...JACKSON...NORTH WALTON AND WASHINGTON. * FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH THIS EVENING * RAINFALL TOTALS OVER THE WATCH AREA HAVE RANGED FROM FOUR TO CLOSE TO EIGHT INCHES. AN ADDITIONAL 2 TO 3 INCHES IS EXPECTED TODAY WITH LOCALLY HIGHER AMOUNTS. * RAINFALL TODAY IS EXPECTED TO PRODUCE LOCALIZED AREAS OF FLASH FLOODING IN POOR DRAINAGE AREAS AND ALONG SMALL CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 18-WOOL
1 follow-up statement
372 WGUS62 KTAE 271710 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 110 PM EDT SUN MAR 27 2016 ...FLASH FLOOD WATCH IS CANCELLED BUT STEADY SOAKING RAIN IS EXPECTED TO CONTINUE FOR THE REST OF THE DAY... FLZ007>014-108-112-114-271815- /O.CAN.KTAE.FF.A.0003.000000T0000Z-160328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA 110 PM EDT SUN MAR 27 2016 /1210 PM CDT SUN MAR 27 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE HAS BEEN CANCELLED. RAIN IS LIKELY TO CONTINUE FOR MUCH OF THE DAY...BUT SHOULD BE OF THE MODERATE AND STEADY VARIETY THAT WOULD BE UNLIKELY TO LEAD TO FLASH FLOODING AND RAPID RISES OF WATER. SOME LOW-LYING AREAS MAY EXPERIENCE SOME STANDING WATER THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Mar 27, 12:35 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 12:35 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 AM EDT SUN MAR 27 2016
.Aviation...
[Through 06Z Monday] VFR conditions at the start of the period
will lower to MVFR by around 08Z or so and eventually IFR at most
inland sites. MVFR after sunrise will occasionally improve to VFR
in the afternoon. Rain will be on and off through much of the
period, but be most persistent south. Scattered midday and
afternoon thunderstorms could produce gusts to 30kt or greater.
&&
.Prev Discussion [1118 PM EDT]...
.Near Term [Through Tonight]...
The afternoon forecast remains on track. Highest PoPs will be
offshore and along the Florida coast for the next few hours.
Expect rain to become more widespread after 06Z. Lows will be in
the mid 60s.
.Short Term [Sunday Through Monday Night]...
Through the first part of Sunday we may be on the tail end of the
second and weaker area of rain mentioned above. By midday a more
potent southern stream wave, currently over northern Mexico, will
be moving through the north-central Gulf. As this wave reaches the
remnant front/surface trough across the north-central Gulf coast a
robust area of convection is expected to develop, moving eastward
into the Tri-State region late in the afternoon. This will be the
final round of convection, clearing the region Monday morning.
This final round of convection will most likely be rather
progressive keeping the flash flooding potential low. However,
another 1 to 3 inches will be possible through Monday and any
isolated higher amounts could cause problems across the Panhandle
west of the Apalachicola river. This area will be monitored
closely overnight in case a new watch is necessary for tomorrow.
Concerning the severe weather potential on Sunday, mid-level lapse
rates are expected to be more meager than on Saturday so the
hail potential seems a bit less. Deep layer shear around 30-40
knots could support some stronger storms as the cluster of storms
moves through the region, though they'll probably be rather
isolated. The main threat would be damaging winds either in line
segments or individual storms, depending on how the complex has
evolved.
Afternoon highs on Sunday will be quelled by the expected cloud
cover and rain. Expect highs to only reach the low to mid 70s. On
Monday most areas will warm back up to near 80 degrees. Expect low
to mid 60s each night.
.Long Term [Tuesday Through Saturday]...
The extended part of the forecast will see a trend from fairly weak
zonal flow, to broad southwesterly flow through much of the
troposphere as a ridge becomes established near the Southeast coast.
This should sustain warm temperatures through the period with highs
slightly above normal and lows well above normal. A cold front
should eventually push into the region in the latter part of the
week, bringing a renewed chance for showers and thunderstorms.
.Marine...
Apparently, yet another wake low has developed over the Florida
Panhandle and adjacent Gulf of Mexico waters. Considering the
observed wind speeds and their apparent duration in the latest
HRRR runs, we have decided to issue a small craft advisory for the
western legs for about 5 hours or so. We will monitor trends to
see if these elevated winds continue for a longer period of time.
In general after sunrise, winds and seas will be below headline
levels for the next several days. However, small scale weather
features may continue to result in short-duration increases in
wind speeds to cautionary or advisory levels. The forecast should
be monitored closely over the next 24-36 hours. Additionally,
another round of strong to severe storms are expected to develop
on Sunday.
.Fire Weather...
Wetting rains will continue through Sunday. Drier air will arrive
on Monday but RH values will not meet critical thresholds.
.Hydrology...
A solid 1 to 2 inches of rain has fallen across the Panhandle of
Florida between yesterday and today. Luckily the rain today was
displaced slightly east of yesterday's rain, precluding any flash
flooding. Another 1 to 3 inches of rain is expected through Monday
morning and widespread flash flooding is not expected at this
time. There still remains a slight risk for some isolated flash
flooding tomorrow and the next few shifts will continue to monitor
the need for a watch through tomorrow. Outside of the Florida
panhandle, flash flooding is not expected.
Many local rivers are rising today as rain continues to move
through the region. The Choctawhatchee, Chipola, Ochlockonee and
Withlacoochee Rivers are forecast to rise steadily over the next
few days. At this time only the Choctawhatchee River at Bruce is
forecast to go into flood stage. However these rivers should be
watched closely this weekend, since it is hard to predict river
crests before the rain has finished falling.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 65 81 56 81 / 80 70 10 10 0
Panama City 69 65 73 58 75 / 80 60 10 0 10
Dothan 71 62 77 51 76 / 80 50 10 0 0
Albany 72 62 78 51 76 / 80 70 10 0 0
Valdosta 74 64 79 55 78 / 80 80 10 0 0
Cross City 78 68 80 60 81 / 40 60 20 10 10
Apalachicola 72 67 77 60 74 / 70 60 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 4 AM EDT early this morning FOR
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON
SHORT TERM...HARRIGAN
LONG TERM...LAMERS
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...WESTON
HYDROLOGY...HARRIGAN/MCDERMOTTIn the hours before
Special weather statement, Mar 26, 9:07 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 PM EDT SAT MAR 26 2016
FLZ007>012-108-112-114-270315-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-
COASTAL GULF FL-COASTAL BAY FL-NORTH WALTON FL-INLAND BAY FL-
WASHINGTON FL-
1007 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR BAY...WASHINGTON...WALTON...
HOLMES AND WESTERN JACKSON COUNTIES UNTIL 1115 PM EDT/1015 PM CDT/...
AT 1005 PM EDT/905 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND SURFACE OBSERVATIONS INDICATE STRONG WINDS CONTINUING OVER THE
AREA. WIND GUSTS UP TO 49 MPH HAVE BEEN MEASURED NEAR DESTIN AND
EGLIN AFB.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WILL BE POSSIBLE THROUGH
1015 PM CDT.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...GRACEVILLE...DE FUNIAK SPRINGS...BONIFAY...SPRINGFIELD...MEXICO
BEACH...EGLIN AIR FORCE BASE...HILAND PARK...SANTA ROSA BEACH...TYNDALL
AIR FORCE BASE...BRADFORD...UNION...LIBERTY...LIVE OAK AND PARKER.
LAT...LON 3040 8623 3043 8626 3043 8625 3038 8612
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3099 8639 3100 8529
3057 8533 3054 8539 2992 8538 3024 8593
3038 8639 3040 8639
TIME...MOT...LOC 0205Z 232DEG 22KT 3074 8605
42-DVDLocal storm report, Mar 26, 9:19 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG 1 S DE FUNIAK SPRINGS 30.71N 86.12W
03/26/2016 WALTON FL LAW ENFORCEMENT
TREE DOWN ON WOODWARD AVE
0945 PM NON-TSTM WND DMG 1 SW PORTLAND 30.50N 86.21W
03/26/2016 WALTON FL LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 20 AND ALAQUA
DRIVE
0945 PM NON-TSTM WND DMG 4 E BONIFAY 30.78N 85.61W
03/26/2016 WASHINGTON FL LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 90
&&
DVDLocal storm report, Mar 26, 9:51 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND DMG BONIFAY 30.79N 85.68W
03/26/2016 HOLMES FL LAW ENFORCEMENT
TWO TREES DOWN IN BONIFAY
&&
DVDLocal storm report, Mar 26, 9:54 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM NON-TSTM WND GST 2 W PANAMA CITY BEACH 30.21N 85.88W
03/26/2016 M41 MPH GMZ750 FL MESONET
PEAK GUST OF 36 KNOTS MEASURED AT THE PCBF1 TIDE GAUGE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:08 PM CDT | Special Marine Warning | TAE | 67 min | |
| Mar 26, 8:12 PM CDT | Special Weather Statement | TAE | Walton, Washington | 63 min |
| Mar 26, 9:07 PM CDT | Special Weather Statement | TAE | Bay, Holmes, Walton, Washington | 68 min |
| Mar 26, 9:11 PM CDT | Special Marine Warning | TAE | 94 min | |
| Mar 26, 10:03 PM CDT | Small Craft Advisory | TAE | 12 hr | |
| Mar 27, 3:24 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 21 hr |
| Mar 27, 7:53 AM CDT | River Flood Warning | TAE | Calhoun | 3 days |
| Mar 27, 7:59 AM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 18 days |
| Mar 27, 10:35 AM CDT | Special Marine Warning | TAE | 85 min | |
| Mar 27, 11:57 AM CDT | Special Marine Warning | TAE | 93 min | |
| Mar 27, 1:14 PM CDT | Special Marine Warning | TAE | 91 min | |
| Mar 27, 2:39 PM CDT | Special Marine Warning | TAE | 66 min |
Nearby
Flash Flood Watches in Florida, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.